advertisement
Question
Posted by: Nina | 2010/09/05

Weight gain from anti-depressant

Hi ,
I''ve just been prescribed Trepiline as I have insomnia and I read somewhere that I can gain weight from this anti depressant. Is this true?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Nina
The problem with most antidepressants such as Trepiline is that they list both weight gain and weightloss as side-effects - this is an individual reaction that varies with how the patient reacts. So one cannot predict if the Trepiline will cause weight gain or not in your case. If you make sure that you are eating a balanced diet that is not high in fat and start doing regular daily exercise like going for brisk walks in the fresh air, you should be able to combat any weight gain. By doing the daily exercise, you will also be doing something positive to relax which may improve your sleeping patterns.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/09/06

Dear Nina
The problem with most antidepressants such as Trepiline is that they list both weight gain and weightloss as side-effects - this is an individual reaction that varies with how the patient reacts. So one cannot predict if the Trepiline will cause weight gain or not in your case. If you make sure that you are eating a balanced diet that is not high in fat and start doing regular daily exercise like going for brisk walks in the fresh air, you should be able to combat any weight gain. By doing the daily exercise, you will also be doing something positive to relax which may improve your sleeping patterns.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement